MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, the user was admitted to the emergency room as he blew his nose and forced air up under his flap.The user is 5 days post ci surgery.He reported pain immediately after doing this.The user was placed on pain medication and antibiotics.At a follow up with the surgeon on (b)(6) 2025, it was reported that the air bubble seems to have resolved.The user's impedances reportedly normalized a few visits ago.
 
Additional Manufacturer Narrative
Conclusion: based on the received information from the field, it seems that the reported issue might be related to a transient air bubble over the reference electrode, cause by nose-blowing.In addition, air was present in the cochlea, which over time subsided.Furthermore, the reported performance issues are likely related to the recipient's implant using behavior and the late implantation after around 35 years of deafness at the concerned side.The recipient has single-sided deafness.As of now, the device remains implanted and in use.This is a final report.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
On (b)(6) 2025, the user was admitted to the emergency room as he blew his nose and forced air up under his flap.The user is 5 days post ci surgery.He reported pain immediately after doing this.At initial activation on (b)(6) 2025, the user reported various_ feeling_ sensations, but left the session being able to hear sound with the device.The user was seen again on (b)(6) 2025 for follow up.Initially he stated that it felt like a "9 volt battery" in his head which is why he had not been wearing the device.Re-mapping as done, channels were deactivated and he reported improvement.He will be seen again for follow-up.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21717395
Report Number9710014-2025-00293
Device Sequence Number11926348
Product Code MCM
UDI-Device Identifier09008737395414
UDI-Public(01)09008737395414
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date07/07/2025
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale